Approximation of a solution for a \(K\)-positive definite operator equation. (English) Zbl 0901.47002

An iterative method is constructed which converges strongly to the unique solution of the equation \(Ax=f\) where \(A\) is a \(K\)-positive definite operator on a domain of a real separable \(q\)-uniformly smooth Banach space, \(q>1\). This class of Banach spaces includes the \(L_p\) (or \(\ell_p\)) spaces for \(1<p<+\infty\). The iterative process developed has been studied earlier for the case of Hilbert space. The result of the article is an extension of the similar result of C. E. Chidume and S. J. Aneke [Appl. Anal. 50, No. 3-4, 285-294 (1993; Zbl 0788.47051)] on the more general Banach spaces. Moreover, the weaker conditions were used instead of the commutativity assumption imposed in the mentioned article.


47A50 Equations and inequalities involving linear operators, with vector unknowns


Zbl 0788.47051
Full Text: DOI


[1] Brézis, H.; Browder, F. E., Singular Hammerstein equation and maximal monotone operators, Bull. Amer. Math. Soc., 82, 623-625, (1976) · Zbl 0328.45007
[2] Brézis, H.; Browder, F. E., Existence theorems for nonlinear integral equations of Hammerstein type, Bull. Amer. Math. Soc., 81, 73-78, (1975) · Zbl 0298.47031
[3] Brézis, H.; Browder, F. E., Some new results about Hammerstein equations, Bull. Amer. Math. Soc., 80, 567-572, (1974) · Zbl 0286.45007
[4] Browder, F. E., Functional analysis and partial differential equations, Math. Ann., 138, 55-59, (1995)
[5] Bruck, R. E., The iterative solution of the equationfxtxT, Bull. Amer. Math. Soc., 79, 1258-1262, (1973)
[6] Chidume, C. E., The iterative solution of the equationfxtxTL_{p}spaces, J. Math. Anal. Appl., 116, 531-537, (1986) · Zbl 0606.47067
[7] Chidume, C. E., Iterative approximation of fixed points of Lipschitz strictly pseudo-contractive mappings, Proc. Amer. Math. Soc., 99, 283-288, (1987) · Zbl 0646.47037
[8] Chidume, C. E., Approximation of fixed points of strongly pseudocontractive mappings, Proc. Amer. Math. Soc., 120, 545-551, (1994) · Zbl 0802.47058
[9] Chidume, C. E.; Aneke, S. J., Existence, uniqueness and approximation of a solution for aK, Appl. Anal., 50, 285-294, (1993) · Zbl 0788.47051
[10] Patterson, W. M., Iterative methods for the solution of a linear operator equation in Hilbert space—A survey, Lecture Notes in Mathematics, 394, (1974), Springer-Verlag New York/Berlin
[11] Petryshyn, W. V., Direct and iterative methods for the solution of linear operator equations in Hilbert spaces, Trans. Amer. Math. Soc., 105, 136-175, (1962) · Zbl 0106.09301
[12] Reid, T., Symmetrizable completely continuous linear transformation in Hilbert space, Duke Math. J., 18, 41-176, (1951) · Zbl 0042.36002
[13] Xu, H.-K., Inequalities in Banach spaces with applications, Nonlinear Anal., 16, 1127-1138, (1991) · Zbl 0757.46033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.